Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Wichita, KS

May 26, 2015Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2015, 7:16 PM CDT for Butler County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 7:16 PM CDT (00:16 UTC)
Expired
May 26, 2015, 8:00 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 36 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:45 PM CDTHAIL 1Augusta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS53 KICT 270016
SVRICT
KSC015-270100-
/O.NEW.KICT.SV.W.0110.150527T0016Z-150527T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDOVER...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...TOWANDA...SANTA FE LAKE
  AND AUGUSTA MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3774 9715 3789 9691 3764 9684 3756 9715
TIME...MOT...LOC 0016Z 241DEG 26KT 3766 9718 

HAIL...1.50IN
WIND...60MPH
 
$$

MCGUIRE
4 follow-up statements
486 
WWUS53 KICT 270035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT TUE MAY 26 2015

KSC015-270100-
/O.CON.KICT.SV.W.0110.000000T0000Z-150527T0100Z/
BUTLER KS-
735 PM CDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BUTLER COUNTY...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...TOWANDA...SANTA FE LAKE AND AUGUSTA
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3774 9715 3789 9691 3764 9684 3764 9715
TIME...MOT...LOC 0034Z 241DEG 26KT 3773 9703 

HAIL...1.00IN
WIND...60MPH
 
$$

MCGUIRE
742 
WWUS53 KICT 270039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT TUE MAY 26 2015

KSC015-270100-
/O.CON.KICT.SV.W.0110.000000T0000Z-150527T0100Z/
BUTLER KS-
739 PM CDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BUTLER COUNTY...

AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWANDA...
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA...TOWANDA AND SANTA FE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3789 9691 3764 9684 3768 9707 3778 9709
TIME...MOT...LOC 0039Z 241DEG 26KT 3775 9699 

HAIL...1.00IN
WIND...<50MPH
 
$$

MCGUIRE
378 
WWUS53 KICT 270049
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT TUE MAY 26 2015

KSC015-270100-
/O.CON.KICT.SV.W.0110.000000T0000Z-150527T0100Z/
BUTLER KS-
749 PM CDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BUTLER COUNTY...

AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWANDA...
MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA AND TOWANDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3769 9685 3769 9702 3778 9705 3789 9691
TIME...MOT...LOC 0048Z 240DEG 24KT 3778 9693 

HAIL...1.25IN
WIND...<50MPH
 
$$

MCGUIRE
175 
WWUS53 KICT 270057
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT TUE MAY 26 2015

KSC015-270107-
/O.EXP.KICT.SV.W.0110.000000T0000Z-150527T0100Z/
BUTLER KS-
757 PM CDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BUTLER COUNTY
WILL EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3769 9685 3769 9702 3778 9705 3789 9691
TIME...MOT...LOC 0053Z 241DEG 26KT 3778 9693 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:27 PM CDT, 49 minutes earlier.

Area forecast discussion, May 26, 6:27 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE MAY 26 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 335 PM CDT TUE MAY 26 2015

ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FOR A GOOD PORTION OF THE
WORK WEEK...BEFORE SOME DRIER AIR MOVES IN FOR THE WEEKEND.

NW TO WEST WINDS HAVE LED TO SOME DRIER AIR MOVING ACROSS MOST OF
THE FORECAST AREA TODAY ALLOWING MORE SUNSHINE TO HELP DRY THINGS
OUT. HIGHER SURFACE DEWPOINTS AND THUS BETTER INSTABILITY LIES TO
THE SOUTH OF THE KS/OK BORDER. LATEST WATER VAPOR SATELLITE SHOWS A
WEAK IMPULSE IN THE SW-W FLOW CURRENTLY MOVING ACROSS THE PANHANDLE
OF OK AT THIS TIME. EXPECT THIS IMPULSE TO MOVE EAST ALONG THE KS/OK
BORDER AND THE WEAKLY CAPPED ENVIRONMENT. THINK SOME SHOWERS/STORMS
WILL DEVELOP TO THE SOUTH OF HIGHWAY54/400 LATE THIS AFTERNOON WITH
THE HIGHEST COVERAGE OVER NRN OK...WITH THE STRONGEST STORMS
EXPECTED TO BE LOCATED JUST SOUTH OF THE BORDER.  CERTAINLY NOT
EXPECTING AS WIDESPREAD COVERAGE AS YESTERDAY...BUT COULD SEE A FEW
SLOW MOVING STORMS TO ADD TO SOME OF THE RAIN TOTALS ACROSS SOUTHERN
AND SOUTHEAST KS LATE THIS EVENING AND OVERNIGHT.

THE WEAK BOUNDARY THAT PUSHED THE DRIER AIR INTO THE AREA WILL BEGIN
TO PUSH BACK TO THE NORTH ON WED.  THIS WILL LEAD TO THE VERY
UNSTABLE AIR INCREASING ACROSS KS...ESPECIALLY FOR AREAS JUST WEST
OF THE FORECAST AREA ACROSS THE HIGH PLAINS.  COULD ACTUALLY SEE A
DRY DAY FOR MOST LOCATIONS FOR THE DAYTIME HOURS WED EVEN WITH THE
INCREASING INSTABILITY...AS SOME WARMING ALOFT ACTUALLY KEEP THINGS
CAPPED OFF.  THINK CONVECTION WILL INITIALLY BEGIN OVER WRN KS FOR
WED AFTERNOON AS ANOTHER WEAK IMPULSE PUSHES INTO WRN KS.   EASTWARD
PROPAGATION OF THE STORMS WILL BRING THIS CONVECTION WED
EVENING/NIGHT ACROSS MOST OF THE FORECAST AREA AS SOME SORT OF
MESOSCALE CONVECTIVE COMPLEX (MCS).  THE ELEVATED INSTABILITY
SUGGESTS SOME STRONG TO POSSIBLY SEVERE STORMS...BUT MARGINAL SHEAR
PRECLUDES A WIDESPREAD SEVERE CHANCE.

SOME UNCERTAINTY ON HOW THU WILL PLAY OUT...AS OVERNIGHT MCS ON THU
MAY EFFECTIVELY PUSH ANY SURFACE BOUNDARY FURTHER SOUTH OF THE AREA.
WILL STILL SEE LOTS OF INSTABILITY ACROSS THE AREA....SO THINK THE
CONVECTIVE CHANCES ON THU WILL BE MORE DIURNALLY DRIVEN....MAINLY IN
THE AFTERNOON/EVENING....WITH A GENERAL DECREASE IN COVERAGE FOR THU
NIGHT.  HIGH LEVELS OF INSTABILITY MAY LEAD TO SOME STRONG STORMS TO
POSSIBLY SEVERE STORMS FOR FOR THU EVENING.

THE UNSTABLE AIR WILL REMAIN ACROSS THE FORECAST AREA FOR FRI...AS A
VIGOROUS SHORTWAVE MOVES ACROSS THE NORTH PLAINS.  THIS SHORTWAVE
WILL PUSH A FAIRLY STOUT COLD FRONT SOUTH ACROSS THE FORECAST AREA
FOR FRI AFTERNOON/EVENING.  A VERY UNSTABLE AIRMASS WILL ONCE AGAIN
BE LOCATED TO THE SOUTH OF THE FRONT AS IT PUSHES SOUTH...BUT BULK
SHEAR WILL BE MARGINAL FOR WIDESPREAD SEVERE STORMS.

SO MAINLY THINKING A STRONG TO SEVERE CHANCE AS THE FRONT MOVES
SOUTH.  WILL HAVE TO KEEP AN EYE ON THIS DAY...AS ANOTHER ROUND OF
HEAVY RAINFALL MAY BE POSSIBLE...ESPECIALLY ACROSS SOUTHERN
KS...WHERE THE STORMS MAY LINGER THE LONGEST.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 335 PM CDT TUE MAY 26 2015

MEDIUM RANGE MODEL CONSENSUS SUGGESTS DRIER AND COOLER WEATHER FROM
LATE SATURDAY THROUGH BEGINNING OF NEXT WEEK...AS MID/UPPER RIDGING
BUILDS EAST OVER THE PLAINS...AND COOLER/DRIER CANADIAN HIGH
PRESSURE DROPS SOUTH OVER THE REGION. MODEL CONSENSUS SUPPORTS
MID/UPPER FLOW FLATTENING BY THE MIDDLE OF NEXT WEEK...WHICH WOULD
SUPPORT INCREASING EVENING/OVERNIGHT THUNDERSTORM CHANCES ACROSS THE
REGION...AS HIGH PLAINS ACTIVITY ROLLS EAST.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 619 PM CDT TUE MAY 26 2015

SCATTERED STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN
KS EARLY THIS EVENING...ALONG A WEAK CONVERGENCE ZONE WHERE STRONG
INSTABILITY AND MARGINAL DEEP LAYER SHEAR ARE SUPPORTIVE. THIS
ACTIVITY COULD AFFECT ICT AND CNU TERMINALS THROUGH THIS EVENING
WITH GUSTY WINDS, HAIL TO QUARTER SIZE, AND BRIEF DOWNPOURS.

LIGHT/VARIABLE WINDS AND MOIST BOUNDARY LAYER COULD LEAD TO AT
LEAST AREAS OF MVFR VSBYS AND/OR CIGS EARLY WEDNESDAY MORNING.

ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER THE HIGH PLAINS
WEDNESDAY AFTERNOON...SPREADING EASTWARD ACROSS CENTRAL/EASTERN KS
WEDNESDAY NIGHT.

JMC

&&

.HYDROLOGY...
ISSUED AT 335 PM CDT TUE MAY 26 2015

PERIODIC EPISODES OF THUNDERSTORMS ARE EXPECTED UNTIL EARLY THIS
WEEKEND...WITH AREAS OF LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN
THE WIDESPREAD SATURATED GROUND AND MANY RIVERS/STREAMS RUNNING AT
BANKFUL...LATER SHIFTS MAY NEED TO CONSIDER ADDITIONAL
FLOOD/FLASH FLOOD WATCHES. AM HOLDING OFF FOR NOW GIVEN THE RATHER
DISORGANIZED NATURE OF THE EXPECTED THUNDERSTORM ACTIVITY THROUGH
THURSDAY...WITH POSSIBLY BETTER ORGANIZED/WIDESPREAD ACTIVITY FOR
FRIDAY-EARLY SATURDAY.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  65  80 /  30  30  50  40
HUTCHINSON      58  82  64  80 /  20  30  60  40
NEWTON          58  81  64  78 /  30  30  50  40
ELDORADO        60  81  64  80 /  30  20  50  40
WINFIELD-KWLD   59  82  65  80 /  40  30  50  40
RUSSELL         56  82  63  81 /  10  20  60  40
GREAT BEND      56  81  63  79 /  20  30  60  40
SALINA          57  83  64  80 /  20  20  60  40
MCPHERSON       57  82  64  79 /  20  20  60  40
COFFEYVILLE     60  83  65  80 /  60  30  30  40
CHANUTE         60  82  65  80 /  40  20  30  40
IOLA            61  82  64  79 /  40  20  30  40
PARSONS-KPPF    61  82  65  80 /  40  20  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 6:49 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE MAY 26 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
649 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST THIS EVENING...MAINLY ALONG
AND SOUTH OF HIGHWAY 50. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED WITH HAIL OF NICKEL TO GOLFBALL SIZE...WIND GUSTS OF 50
TO 60 MPH...AND BRIEF VERY HEAVY RAINFALL. THUNDERSTORM ACTIVITY
MAY LINGER MUCH OF THE NIGHT OVER SOUTHERN KANSAS CLOSE TO THE
OKLAHOMA BORDER...ALTHOUGH STORM INTENSITY SHOULD DIMINISH SOME.

DUE TO THE RECENT HEAVY RAINS...A HANDFUL OF COUNTY AND RIVER
FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF CENTRAL AND
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING WILL PERSIST INTO MID WEEK OVER PORTIONS OF SOUTH-
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH EARLY THIS
WEEKEND...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS
AFFECTING THE AREA...MAINLY DURING THE LATE AFTERNOON AND
OVERNIGHT HOURS. THE GREATEST THREAT WITH THIS ACTIVITY WILL BE
THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO
RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE ORGANIZED
SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...A HANDFUL OF
STRONG TO SEVERE STORMS ARE POSSIBLE FROM WEDNESDAY THROUGH
FRIDAY EVENING. THE SEVERE THUNDERSTORM THREAT ON WEDNESDAY WILL
BE MAINLY WEST OF INTERSTATE 135.

THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR
THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE WITH PLANS ALONG
RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTH CENTRAL
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 26, 6:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             ROSALIA                 37.82N 96.62W
05/26/2015  M1.00 INCH       BUTLER             KS   BROADCAST MEDIA

            QUARTER SIZE HAIL NEAR 54 AND MUNSEN HILL ROAD. REPORT
            RELAYED BY KWCH FROM STORM CHASER.

&&

JMR
Special weather statement, May 26, 7:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT TUE MAY 26 2015

KSZ070-071-270045-
WOODSON KS-GREENWOOD KS-
700 PM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  EAST CENTRAL GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 745 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF TORONTO...OR 10
  MILES WEST OF YATES CENTER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...TORONTO...BATESVILLE...PIQUA...CROSS TIMBERS STATE
  PARK AND TORONTO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3777 9595 3793 9606 3804 9588 3804 9561
      3792 9552
TIME...MOT...LOC 2358Z 239DEG 23KT 3789 9593

MCGUIRE
Local storm report, May 26, 7:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             1 SSE EL DORADO         37.81N 96.85W
05/26/2015  M0.50 INCH       BUTLER             KS   TRAINED SPOTTER

            REPORTED BY OFF DUTY NWS EMPLOYEE.

&&

BDK
Local storm report, May 26, 7:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             5 SSE DOWNTOWN WICHITA  37.62N 97.32W
05/26/2015  M1.00 INCH       SEDGWICK           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT RELAYED QUARTER SIZE HAIL AT
            HYDRAULIC AND MCARTHUR.

&&

JMR
Local storm report, May 26, 7:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             EL DORADO               37.82N 96.86W
05/26/2015  E1.75 INCH       BUTLER             KS   NWS EMPLOYEE

&&

JMC
Local storm report, May 26, 7:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             N EL DORADO             37.82N 96.86W
05/26/2015  M2.00 INCH       BUTLER             KS   TRAINED SPOTTER

            GOLF BALL TO HEN EGG SIZE HAIL.

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSpecial Weather StatementICTWoodson45 min
May 26, 7:24 PM CDTSevere Thunderstorm WarningICTButler, Greenwood20 min
May 26, 7:29 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson20 min
May 26, 7:50 PM CDTSpecial Weather StatementICTGreenwood25 min
May 26, 7:59 PM CDTSpecial Weather StatementICTButler31 min
May 27, 9:34 AM CDTAreal Flood WarningICTReno, Rice24 hr
May 27, 3:35 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more54 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.